How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. K. Your Own Question
Dr. K.
Dr. K., Board Certified MD
Category: Medical
Satisfied Customers: 4462
Experience:  Board certified with experience in primary care.
65718478
Type Your Medical Question Here...
Dr. K. is online now

I have been taking 2.5mg beta blockers

Customer Question

I have been taking 2.5mg beta blockers prescribed by a consultant for about 3 months now. I also take 1mg of warfarin. In the last couple of days my feet and ankles have started to swell. What has caused this, what can I do and should I be worried? Barbara [email protected]

Submitted: 4 years ago.
Category: Medical
Expert:  Dr. K. replied 4 years ago.
Hello and welcome to Just Answer

.Beta blockers block the effects of the hormone epinephrine. When you take beta blockers, your heart beats more slowly and less forcefully, this reduces your blood pressure. Beta blockers also work by helping blood vessels open up to improve blood flow.

Yes you should be concerned and should immediately call your Dr for an appointment. You do not note why you are on the beta blocker though many patients are on it for blood pressure problems. There are also other reasons to take them.

Swelling of the legs can be a sign of heart failure in elderly patients. It may be an indication that fluid is accumulating as the heart is not working correctly. This may be a new problem, or a side effect of your medication.

Your Dr can decide if a medication change is in order. Good luck.



Dr. K. and other Medical Specialists are ready to help you
Expert:  Dr. K. replied 4 years ago.
Barbara. Thank you for your payment. If you have followup questions or concerns, please come back to this page.